MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDRV
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a brevera procedure on (b)(6) 2025, the user experienced system errors and heard an abnormal noise when the device was fired.The disposable and the system were all tested before starting the procedure, with no abnormalities found.It was reported that the user made two attempts to troubleshoot the device and complete the procedure with the brevera.The efforts to troubleshoot were unsuccessful; therefore, the user switched to a new device, which required a second incision.The procedure was completed successfully with the new device.A field engineer from the distributor visited the site on (b)(6) 2025, to examine the system.The console was checked using a test-needle and the reported abnormal noise was heard.Additionally, the needle could be fired; however, the biopsy was difficult to perform.The driver was also examined, and all movements were as expected.No further information is currently available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on (b)(6) 2025 that the brevera system bvb00346 and brevera driver 2410-2061 began reporting multiple errors.The errors reported were ¿main motor fault detected¿, ¿cam motor fault detected¿, ¿cam motor failure during fire sequence¿, ¿reusable driver response timeout; high-level console error resulting from drv errors¿, and ¿device driver was disconnected from the console¿.The startup tests were good but when arming they noticed the needle housing moved and, after firing, it made a strange noise and had difficulty taking biopsies.Another needle was attached and the procedure was able to be completed.]"patient impact was reported as a second incision was required to complete the procedure.Initial evaluation: neither the brevera system nor the brevera driver used in this complaint were returned for investigation.The brevera driver was 58 days old at the time of the complaint, based on the install date of the driver and the date of the complaint.Investigation methods and findings: further investigation could not be performed as parts were not returned.The csl error code was likely a result of the customer disconnecting the driver during troubleshooting, not direct result of a failure mode.Cause/root cause: since no parts were returned, a definitive root cause could not be determined.After reviewing the complaint, discussing the case with a hologic service sustainment engineer, and examining a previous investigation into this type of issue, the most probable root cause for the reported error codes is related to the needle not firing its fully designated firing distance.It is also probable that the disposable needle was not seated properly, based on the notes saying that the user had missed a step in the setup process.The brevera breast biopsy system user guide gives warning to ensure the needle is fully latched before use; showing how to properly seat the needle.This root cause can be linked to insufficient spring force when firing into breast tissue causing excess drag and reducing needle travel velocity.As a result, the timing shaft can become jammed with the outer cannula fork and the wear plate, effectively blocking cam shaft rotation and preventing biopsy samples from being taken.The error codes reported in the complaint commonly correspond to jamming issues.Conclusion: as no parts were returned for investigation, root cause for the reported issue was unable to be determined.Conversations with service engineering indicated that based off the error experienced, it is likely that the needle did not fire its full distance, and the cannula forks jammed with the timing shaft of the driver.A new driver design has been created that will address the spring force issue.Pmqa will monitor the complaint data and trends for this new driver design.Complaint confirmed: no device history record (dhr) review: driver serial number: (b)(6) driver sku: brevdrv system serial number: bvb00346 driver manufacture date: 10/10/2024 driver installation date: (b)(6)2025 udi: (b)(4) the device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22437280
Report Number1222780-2025-00364
Device Sequence Number16932181
Product Code KNW
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDRV
Device Catalogue NumberBREVDRV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown